PixInsight Workshop - September 21-22, 2019

PixInsight has become the de facto standard for processing images of the deep-sky. Join Warren Keller and Ron Brecher for two days of intensive PixInsight training. This beginners' workshop will be held at the Centre of the Universe on Observatory Hill - 5071 W Saanich Rd, Victoria BC V9E 2E7, Canada, and is limited to an exclusive group of 25 attendees, allowing for a personal learning experience for all. Have questions?  Don't hesitate to contact us!


Workshop Sponsors         

 
     
 


Venue

     Centre of the Universe on Observatory Hill - 5071 W Saanich Rd, Victoria BC V9E 2E7, Canada. This is the location of the National Research Council and Herzberg Institute of Astrophysics
   
     


Lodging

            

Howard Johnson Hotel & Suites by Wyndham Victoria Elk Lake, 4670 Elk Lake Drive, Victoria, BC - basic 3-star hotel with a restaurant, a 5-minute drive to the venue and a 15-minute drive from the airport.

Several guest houses and B&Bs are in the area surrounding Beaver/Elk Lake & Prospect Lake.

Upscale lodging is available in downtown Victoria, which is a 15-minute drive to the venue.

A choice of modest 3-star hotels near Victoria airport (YYJ) in Sidney - a 15 minute drive to the venue.



Registration

            

Two-days (14 hours) of PixInsight training by two instructors 9:00 AM-5:00 PM. $499 USD
Early Bird Special $449 USD through August 19, 2019.

   
    You may cancel your registration up to 30 days before the event and receive a full refund less any PayPal fees.


Workshop Agenda

This is a hands-on workshop. While you'll learn from simply observing and taking notes, we recommend that you bring a 64-bit laptop with the latest version of PixInsight installed so that you can follow along with the instructors. This Introductory-Level Course Will Focus on the Following Objectives.

Day One

 

9:00

'EASY AS PI' Introductions and Workshop Overview

9:30 The PixInsight Desktop Environment
• User Interface
• Global Settings

• Readout Options

10:15   

BREAK (15 min)

10:30 Preprocessing Part 1
• Evaluating subframe quality with Blink
• Data reduction with BatchPreprocessing (BPP) script

• The Power of Projects

12:00

LUNCH (60 min)

1:00 Preprocessing Part 2 (Luminance)
• ScreenTransferFunction (STF)
• DynamicCrop
• Background Modelization with ABE

• Linear noise reduction with MultiscaleLinearTransform

2:30

BREAK (15 min)

2:45 Preprocessing Part 3 (Chrominance)
• Create a color image with ChannelCombination
• DynamicCrop
• Background Modelization with ABE
• Balance color with ColorCalibration

• Linear noise reduction with MultiscaleLinearTransform

3:30 One-Shot Color Considerations
  • Debayering
  • Using BatchPreprocessing script with OSC and DSLR RAW file

  • 5:00 END OF DAY ONE

     

    Day Two

     

    9:00    Q & A / Review of Day 1

    9:15 Nonlinear Processing Part 1
    • Delinearization with STF and HistogramTransformation
    • Combining Luminance and Chrominance with LRGBCombination
    • Clones and Luminance Mask basics
    • TGVDenoise

    10:15   

    BREAK (15 min)

    10:30 Nonlinear Processing Part 2
    • Adjusting brightness, contrast, and saturation with CurvesTransformation

    11:00 Process Your Own Data I -- Individual Coaching

    12:00

    LUNCH (60 min)

    1:00 Making and Using Masks
    • Intro to RangeSelection and StarMask
    • AdvStarMask and GAME script

    • Combining masks PixelMat

    1:45 Nonlinear Processing Part 3
  • Contrast enhancement with LocalHistogramEqualization
  • SCNR

  • 2:15

    BREAK (15 min)

    2:30 Process Your Own Data II

    • Individual Coaching

    3:30 Nonlinear Processing Part 4
  • ColorSaturation
  • DarkStructureEnhance, WriteJPEG, and DeLinear scripts

  • 5:00 END OF DAY TWO

    Download Agenda PDF Agenda PDF Download
     

    About

                 Warren Keller      Dr. Ron Brecher